Your Health. Your Family. Your Choice.
Life Threatening? No
Write-up: Case received from the Health Authorities in a foreign country under reference number GR20130236 on 31-May-2013. Case medically confirmed. A 17-year-old female patient had received the second dose of GARDASIL (batch number unknown) via intramuscular route in Jul-2012. About 4 days post-vaccination, she experienced arthralgia (mechanical-like pain) in both hips and sacroiliac joints. Pain was constant and worsened at exertion. The patient had had several corrective treatments: level 1 analgesic, NSAID''s, corticosteroid and weak opiods. Several exams were performed to make a differential diagnosis: -Rheumatologic exam was normal (no pathology was diagnosed by rheumatologist) -Laboratory tests were normal -No fall or recent trauma was reported -Psychiatric disorder evoked but no evaluation performed. At the time of reporting, the patient still experienced pain and was treated with LAMALINE. The patient had received the first dose of GARDASIL (batch number unknown) via intramuscular route in Mar-2012. Her medical history included nervosa anorexia, vesicoureteral reflux in childhood and allergy to sulfamide. At the time of reporting, the patient was taking oral contraceptive, JASMINELLE and KESTIN. Family medical history included spondylitis in the patient''s father. The patient had received concomitantly a dose of VAXIGRIP (batch number not reported)on 27-Dec-2012. The Health Authorities searched the literature regarding duration of arthralgia after vaccination and only limited information was available. However, pain seemed to regress after few days/months with anti-inflammatory. Therefore, according to the Health Authorities, arthralgia could only be slightly ascribed to the vaccine. Considering the symptom''s length and family medical history of the patient, chronic inflammatory disease could not be ruled out. Considering the patient''s medical history, psychiatric disorder could not be ruled out. At the time of reporting, the patient had not recovered. Upon medical review the company judged relevant to code the adverse event: "suspicion of psychiatric disorder" which was mentioned by the CA in the narrative but not coded. The Health Authorities assessed the causal relationship between the reported reaction (s) and vaccination as doubtful (C1 S1 I1) according to the Foreign method of assessment.
Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166